I have consumed a lot of alcohol, now my testosterone is low.

Question by Mike:

Hello. I am 49 y. o. male, normal body shape and weight. During the past 8 years I have consumed a lot of alcohol. I almost completely lose my sex drive. I had my testosterone level checked – they were 325. I haven’t drunk for 1 week, but my libido is still fatal low. Will it return? What should I do?

In my 30s I took propecia for hair loss treatment – for about 2 years – but I stopped when realized that it made me depressed and lowered my sex drive too. Please, help.

Answer:

Hi, Mike. Your low testosterone level is almost for sure caused by alcohol abuse. Imagine that your liver is a muscle. When you exercise – the muscle enlarges and makes it easier for you o lift weights. The same process goes when you drink too much – your liver enlarges and produces more enzymes to break down the alcohol and to get it out of your system. The more you drink the more enzymes your liver produces. It also breaks down testosterone to remove it from your system too, but now, when your liver is ’stronger’ – it removes to much of testosterone and its low level affects your libido and reduces your sex drive. To find out more about alcohol and impotence click here.

Male impotence (erectile dysfunction) can also be one of the side effects of Propecia (Finasteride), as it blocks one of the ways the testosterone is produced. It reduces the level of testosterone in your blood and causes impotence. If you stop taking medicine the problem should go away soon as the pathway of testosterone production is no longer being blocked. Still there are some medical reports that erectile dysfunction as a side effect of Finasteride can be irreversible, but such cases are rare.

Anyway I suggest you to consult your health care provider for further investigation and evaluation. You should also have some tests done before you have any impotence treatment.

And I urge you to give up drinking completely. You should also quit smoking and accept more healthier diet and lifestyle.

My best wishes.

Leave a Reply

Your email address will not be published. Required fields are marked *